MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for physical evaluation.A device history review revealed no issues that could have caused or contributed to the reported issue.It has been over 9 years since the device was manufactured.While the device was not returned, it was confirmed that the gastrointestinal videoscope was reprocessed in an endoscope reprocessor which did not have its water filter replaced at the recommended monthly time period.The water filter failed to have been replaced in accordance with a frequency of at least once a month, which is recommended in the instruction manual.This issue is addressed in the instructions for use (ifu): regarding instructions, operation manual for oer-3 chapter 7 ¿routine maintenance¿ section 7.2, replacing the water filter (maj-2317).Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus, the gastrointestinal videoscope was used with a olympus endoscope reprocessor that received an e01 error code (filling the basin with water took too long).The facility confirmed that the water filter had not been replaced in over a month.There were no reports of patient harm.This report is linked to the patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material could not be identified.The cause for the foreign material remaining in the device was attributed to the customer not changing the water filter per the instructions for use (ifu).The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu) ifu chapter 7 ¿routine maintenance¿ section 7.2 ¿replacing the water filter¿.Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18108085
Report Number9610595-2023-16881
Device Sequence Number5698187
Product Code FDS
UDI-Device Identifier04953170307478
UDI-Public04953170307478
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COLONOVIDEOSCOPE; GASTROINTESTINAL VIDEOSCOPE; OLYMPUS ENDOSCOPE REPROCESSOR
Patient SexUnknown